Alert archive / Montana / Freeze Warnings in 2013
Freeze Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this freeze warning at May 1, 2013, 12:01 PM MDT for 7 counties in Montana. It took effect at May 2, 2013, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2013, 12:01 PM MDT (18:01 UTC)
- In effect from
- May 2, 2013, 2:00 AM MDT
- Expired
- May 2, 2013, 8:41 AM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 65 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
085 WWUS75 KMSO 011801 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1201 PM MDT WED MAY 1 2013 MTZ001-003>005-021500- /O.NEW.KMSO.FZ.W.0003.130502T0800Z-130502T1500Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- 1201 PM MDT WED MAY 1 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT THURSDAY. * IMPACTS/TIMING: ANOTHER ROUND OF EXTENDED DURATION SUB- FREEZING TEMPERATURES WILL POSE A THREAT TO NEW GARDENS AND BUDDING TREES WEDNESDAY MORNING. GREENHOUSES AND NURSERIES MAY ALSO WANT TO TAKE MEASURES TO PROTECT THEIR STOCK. * TEMPERATURES: LOWS IN THE LOWER TO MID 20S. EXCEPT AROUND FLATHEAD LAKE...LOOKS FOR LOWS IN THE MID TO UPPER 20S. * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON... I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
127 WWUS75 KMSO 021441 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 841 AM MDT THU MAY 2 2013 MTZ001-003>005-021545- /O.CAN.KMSO.FZ.W.0003.000000T0000Z-130502T1500Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- 841 AM MDT THU MAY 2 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this freeze warning went out at May 1, 3:58 AM MDT, 8 hours 3 minutes earlier.
Area forecast discussion, May 1, 3:58 AM MDT, 8 hours 3 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
358 AM MDT Wed May 1 2013
...Another cold night in the mid and upper 20s Tonight...
...Tonight expected to be the coldest night for the next week...
.DISCUSSION...A few showers and low clouds will hug the mountains this
morning. A ridge of high pressure will build over the Pacific Northwest
will push the upper low responsible for yesterday's showers to the east.
The Northern Rockies will be left in a cool northwest flow aloft. Expect
plenty of sunshine later this morning through the day under a drier
yet continued cool airmass. Temperatures in the lower 50s today are
about 10 degrees below normal.
Little cloud cover and wind with this cool airmass will allow
temperatures to lower into the mid to upper 20s for 4 to 6 hours
tonight. Confidence is high Thursday morning will be the coldest
night for the next 7 days.
Mainly dry conditions and warmer temperatures into the mid and
upper 60s Thursday and Friday. Models indicate a weak weather
disturbance brushing through the region Friday afternoon which
looks to bring a few showers across Northwest Montana and along
the continental divide.
This weekend a relatively dry cutoff low will develop over the
region and move southwest and settle over California by Sunday.
The Northern Rockies will be primarily influenced by the
strengthening ridge over this cutoff low and persist through early
next week. Confidence is moderate to high on mainly dry conditions
with a few showers possible over the divide. While temperatures
increase to above normal readings, confidence is low on how much
warmer conditions we can expect. Nevertheless expect warmer temps Saturday
through early to mid next week well into the 60s and perhaps lower
to mid 70s.
&&
.AVIATION...A low cloud deck will continue to obscure the
mountains through mid morning around terminals KGPI, KMSO, and
KBTM. Some remaining snow showers will persist along the
Continental Divide through the afternoon hours. The low clouds
will give way to mostly sunny skies by the afternoon.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FREEZE WARNING until 9 AM MDT this morning Flathead/Mission
Valleys...Kootenai/Cabinet Region...Lower Clark Fork
Region...Missoula/Bitterroot Valleys.
ID...None.
&&
Follow us on Facebook and Twitter!
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoulaNearby
Freeze Warnings in Montana, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.